Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 311, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2006, 12:48 PM CDT for Saint Clair County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2006, 12:48 PM CDT (17:48 UTC)
- Expired
- May 31, 2006, 1:30 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Clair County, IL
The radar
The St Louis radar (KLSX), 74 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:15 PM CDT | HAIL 0.75 | New Athens, IL | MINOR FLOODING IS OCCURING ALONG ROUTE 13 IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 311748 SVRLSX ILC163-311830- /O.NEW.KLSX.SV.W.0311.060531T1748Z-060531T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1248 PM CDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 130 PM CDT * AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW ATHENS...OR ABOUT 7 MILES SOUTH OF FREEBURG...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... SMITHTON... FREEBURG... MASCOUTAH... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3836 9006 3824 8984 3850 8969 3864 8992 $$ GLASS
3 follow-up statements
000 WWUS53 KLSX 311810 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 109 PM CDT WED MAY 31 2006 ILC163-311830- /O.CON.KLSX.SV.W.0311.000000T0000Z-060531T1830Z/ ST. CLAIR IL- 109 PM CDT WED MAY 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR ST. CLAIR COUNTY... AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER NEW ATHENS... MOVING NORTHEAST AT 5 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... LENZBURG...FAYETTEVILLE AND FREEBURG. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3836 9006 3824 8984 3850 8969 3864 8992 $$ GLASS
000
WWUS53 KLSX 311823
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
121 PM CDT WED MAY 31 2006
ILC163-311830-
/O.CON.KLSX.SV.W.0311.000000T0000Z-060531T1830Z/
ST. CLAIR IL-
121 PM CDT WED MAY 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR ST. CLAIR COUNTY...
AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER NEW
ATHENS...MOVING EAST AT 5 MPH. THIS STORM WAS ALSO PRODUCING VERY
HEAVY RAINFALL WHICH WAS CAUSING EXCESSIVE PONDING ON AREA ROADWAYS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FAYETTEVILLE AND MARISSA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
HAIL UP TO THE SIZE OF PENNIES HAS BEEN REPORTED IN NEW ATHENS WITH
THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3822 8989 3826 8992 3831 8992 3832 9002
3841 9014 3843 9014 3852 9026 3860 9018
3866 9018 3865 8971 3822 8972
$$
GLASS000
WWUS53 KLSX 311834
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
131 PM CDT WED MAY 31 2006
ILC163-311841-
/O.EXP.KLSX.SV.W.0311.000000T0000Z-060531T1830Z/
ST. CLAIR IL-
131 PM CDT WED MAY 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
AT 131 PM CDT...A STRONG THUNDERSTORM CONTINUED ACROSS SOUTHERN ST.
CLAIR COUNTY FROM NEW ATHENS TO MARISSA. THE STORM WAS DRIFTING TO
THE SOUTHEAST AROUND 5 MPH...PRODUCING VERY HEAVY RAINFALL.
MOTORISTS SHOULD BE ESPECIALLY ALERT FOR PONDING OF WATER ON AREA
ROADWAYS.
LAT...LON 3822 8989 3826 8992 3831 8992 3832 9002
3841 9014 3843 9014 3852 9026 3860 9018
3866 9018 3865 8971 3822 8972
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:04 PM CDT, 44 minutes earlier.
Area forecast discussion, May 31, 12:04 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1204 PM CDT WED MAY 31 2006 .DISCUSSION... CURRENT CONVECTION AHD OF MCV MOVG E-NEWD THRU SWRN MO ATTM AND ALNG AND JUST AHD OF WK CDFNT EXTDG FM NR MCI NE THRU UIN. DO NOT SEE MUCH MOVEMENT OF THE CDFNT TDA...ALTHOUGH NOT VRY EASY TO DISCERN FRONTAL POSITION AS IT IS SO WK. NAM MDL DEPICTS A BETTER DEFINED 850 MB FNT COMPARED TO A SFC FNT LTR TDA AND TGT. WILL PROBABLY PUT THE HIGHEST POPS TDA FM COU AREA TO BTWN UIN AND STL NR AND JUST S OF CDFNT POSITION. THERE SHOULD ALSO BE MORE SCT CONVECTION FURTHER S ALNG OUTFLOW BNDRYS AND AHD OF WK SW FLOW SHRTWVS. MOS GUIDANCE HAS BEEN A LTL COOL ON MAX TEMP FCST AND PLAN TO LEAN TWRD THE WRMR SIDE OF GUIDANCE TDA. WK CDFNT SHOULD BGN TO MOV SEWD TGT AND THU AS MDLS SHOW A RELATIVELY STG SHRTWV TROF MOVG EWD THRU THE NRN PLAINS TGT AND INTO THE GRT LKS REGION ON THU. GFS MDL APRS TO HAVE SOME FEEDBACK PROBLEMS AND GENERATES A QPF BULLSEYE OVR NERN MO TGT WHICH DROPS SEWD ALNG THE MISSISSIPPI RVR ON THU. BELIEVE THIS IS OVERDONE...ALTHOUGH NAM MDL MAY BE A LTL TOO DEFICIENT ON QPF WED NGT. BEST PCPN THREAT SHOULD SHIFT TO THE SRN AND ERN PTN OF THE CWA ON THU. NAM MDL APRS TO INDICATE A SECONDARY WK CDFNT DROPPING SEWD THRU THE CWA ON THU AHD OF SFC RDG BUILDING INTO NWRN MO AND FINALLY BRINGING LWR SFC DWPTS SEWD INTO MO. NAM MDL HAS INCRSG 850 MB CAA THU NGT WITH DRIER 850 MB DWPTS ADVCTG SEWD INTO THE CWA. MAY MENTION LOW POPS OVR THE EXTRM ERN AND SRN PTN OF THE CWA INTO THU NGT TIL THE MID-UPR LVL TROF PUSHES E OF THE CWA AND DRIER...MORE STABLE AIR ADVANCES SEWD THRU THE ENTR CWA. FRI SHOULD BE MOSTLY SNY AND LESS HUMID WITH SFC RDG ACRS THE REGION AND A RETURN TO NWLY MID-UPR LVL FLOW. GKS && .AVIATION... FOR THE 18Z TAFS... WEAK COLD FRONT REMAINS RUFLY ALONG A KPIA-KMCI LINE AT 17Z...AND IS STILL EXPECTED TO DRIFT EVER SO SLOWLY SEWD THIS AFTERNOON. LOW LEVEL FORCING CAUSED BY THIS FRONT IS WEAK. CONVECTION THIS AFTERNOON WILL BE MAINLY CAUSED BY DIURNAL HEATING RATHER THAN BOUNDARY INTERACTION. CURRENT THINKING IS FOR SHRA WITH SOME SCT TSRA THROUGHOUT THE AFTERNOON AND EARLY EVE. SHRA WILL CONTINUE INTO THE EVENING...THOUGH COVERAGE IS THOUGHT TO BE TOO SCATTERED AND QUESTIONABLE AT THIS TIME TO WARRANT PUTTING IN ANY OF THE TAFS. OTHERWISE...EXPECT VFR CIGS TODAY ASSOCIATED WITH MID AND HIGH CLOUDS. ONLY MVFR CONDITIONS WILL BE BRIEFLY WITH ANY PRECIPITATION. WINDS WILL BE LGT AND LIKELY VRB THROUGH MOST OF THE PERIOD. DUMMER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 31, 6:54 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 654 AM CDT WED MAY 31 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 654 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. WHILE NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY PRODUCE VERY HEAVY RAINFALL...SMALL HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON THURSDAY UNTIL THE COLD FRONT PUSHES SOUTHEAST OF THE REGION...AND LESS HUMID AND MORE STABLE AIR FILTERS INTO THE AREA BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:29 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| May 31, 2:59 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 35 min |
| May 31, 3:24 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.